User Tag List

Likes Likes:  5
Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

  1. #1
    Join Date
    Jan 2020
    Posts
    8
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    For me the most distressing symptom of Wageners has been losing my hearing and getting tinnitus so loud I've had a lot of trouble coping. When I was diagnosed I was given steroid injections and started on prednisone and the hearing loss and tinnitus got significantly better. However, last week after my first infusion the tinnitus started to get significantly worse. It was slow, but over the last week it has risen to a crazy level. I looked it up and it looks like it is a side effect for 1 to 10% people. My rheumy never told me about this. I am debating not getting my next infusion because it's so bad.

    Has anyone else experienced this?

  2. Likes Samatata liked this post
  3. #2
    Join Date
    Jul 2020
    Posts
    2
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    Hello
    Iím new to this Forum
    I was diagnosed with GPA in May this year after suffering an acute ear infection and hearing loss since February

    I too have severe hearing loss and my tinnitus is getting extremely bad, I have musical tinnitus and pulsating tinnitus as well
    Although my last infusion was 6 weeks ago and my first 8 weeks ago my hearing
    And tinnitus are getting severe
    I have my rheum appointment Friday Iíll be asking questions thatís for sure

  4. #3
    Join Date
    Jul 2020
    Posts
    13
    Post Thanks / Like
    Mentioned
    1 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    Mine kind of fluctuated when I did the 4 infusions, it was bad after 2 and kind of toned back down after the 3rd. Not saying yours will behave the same way, but I did have a noticeable annoying period in the middle.

  5. #4
    Join Date
    Feb 2017
    Location
    Atlanta, Georgia
    Posts
    53
    Post Thanks / Like
    Mentioned
    2 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    I am too experiencing hearing loss and bad tinnitus on my left ear.
    I had not linked that to the most recent Rituximab infusion which I got in April due to a GPA relapse caused by COVID.

    My GPA was in remission since 2018. I got a relapse in January of this year (2021) right after I had COVID-19 (December of 2020). My initial GPA attached my lungs and kidneys (in 2016-2017). This relapse attached my ears and my head. Got pachymeningitis as a result and ended up in the hospital. The brain MRI showed the inflammation extended to the auditory canal (both ears). Initially I just had ear ache and intense headaches. I was put on prednisone (via IV) and then 60mg while I waited for RTX infusion to be approved. I got infused with Rituximab in March/April 2021 and continued prednisone while I waited for infusion to kick-in. I think my tinnitus and hearing loss started around the same time as the infusion but need to double check. Infusion finally started kicking in in June 2021 except the brain inflammation stayed the same as well as the inner ear issues. Have had 3 head MRIs showing the inflammation has not changed. In addition my hearing has gotten worse as I have been tapering the prednisone. I always thought that the hearing issues were a result of the brain inflammation not necessarily linked to the Rituximab infusion. The first time I was diagnosed with GPA in 2017 and I got several Rituximab infusions, I never had any ear problems.
    The impact on the brain and inner ear canal has been a new thing with this relapse. I link it more to COVID than anything else but who knows.

    Now my hearing on the left ear has gotten progressively worse (as I have reduced prednisone down to 12.5mg /day).
    They want to put me back on 60mg of prednisone per day again and I am resisting it because prednisone has done so much damage to my body already and it's been 9 months since I've been on prednisone. But the Drs tell me if I don't go back on prednisone, I may loose my left hearing for good because it's getting to such a severe level. Drs are wondering if the infusion was not effective because it has not helped with my brain inflammation yet. A second infusion was supposed to happen soon but my B-cells are still zero so the rheumy says he cannot give me an infusion without B-cells present. Not sure what's going to happen to my hearing. I may have no choice but take the 60mg of prednisone daily again.

    I will double check on the timing of the hearing issues as it relates to the RTX infusion. If there is a link, I will ask my rheumatologist to see what he says. But hearing issues have definitely been fluctuating a lot. To the point that they say they cannot recommend hearing aids until they stabilize. But why haven't they gotten stable yet? Why is my brain still shows inflammation after the RTX infusion?

    Thanks for sharing your insight!
    Jeannette

  6. Likes [email protected]$0N liked this post
  7. #5
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,285
    Post Thanks / Like
    Mentioned
    17 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    @jmq

    You may want to see a an ENT or neurologist about your hearing issues.
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  8. #6
    Join Date
    Jul 2010
    Location
    see map location in MN
    Posts
    4,311
    Post Thanks / Like
    Mentioned
    14 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    I lost my hearing and balance before I ever had RTX so think it was due to GPA and not the RTX treatment. High dosage of pred did not restore it.
    Knowledge is power! Wisdom is using it to make good decisions!

  9. Likes Samatata, Alysia liked this post
  10. #7
    Join Date
    Feb 2017
    Location
    Atlanta, Georgia
    Posts
    53
    Post Thanks / Like
    Mentioned
    2 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    Hey Pete!

    I am seeing and ENT and a neurologist. all they have suggested is to put me back on a higher dose of prednisone (60mg) and taper by 10mg every week.
    Rheumy wanted to know if there is a more objective study of the inner ear they could do (besides a head MRI) but he hasn't gotten any answers yet. Wondering if I need to see a special neurologist that specializes in inner ear issues and neuro-sensor hearing loss.

    Jeannette

  11. #8
    Join Date
    Mar 2012
    Location
    Suburban Columbus, Ohio, USA
    Posts
    2,285
    Post Thanks / Like
    Mentioned
    17 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    @jmq

    I think seeing such a specialist wouldnít hurt ó and might help.

    i had tinnitus for many years before GPA thanks to no hearing protection in a variety of loud environments. I have about 40% hearing loss, mostly at the higher and lower frequencies. I wear behind the ear hearing aids. Theyíre very good in most situations, but in noisy environments, I hear everything and understand very little.

    Good luck!!
    Pete
    dx 1/11

    "Every day is a good day. Some are better than others." - unknown

    "Take your meds as directed and live your life as fully as you can." - Michael Chacey, MD

  12. #9
    Join Date
    May 2016
    Location
    New York
    Posts
    27
    Post Thanks / Like
    Mentioned
    4 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    Hi Jmq,

    Regarding the Brain inflammation. Since there has been no change since the Ritux, are they referring you to any other specialists to see what can be done to bring this inflammation down?

    Hope you start feeling better soon.

    -Susan

  13. #10
    Join Date
    Aug 2021
    Posts
    29
    Post Thanks / Like
    Mentioned
    0 Post(s)
    Tagged
    0 Thread(s)

    Default Re: Tinnitus got significantly worse after 1st Rituxan infusion, thoughts?

    Could the brain inflammation be a result of the Rituxan? I know there are conditions that can develop from it, but not sure if that is one. Do they have you on an antibiotic as a prophylaxis?

Page 1 of 2 12 LastLast

Bookmarks

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •